Previous |  Up |  Next

Article

Keywords:
unit tangent sphere bundles; constant scalar curvature; Einstein and Ricci-parallel metrics
Summary:
As a first step in the search for curvature homogeneous unit tangent sphere bundles we derive necessary and sufficient conditions for a manifold to have a unit tangent sphere bundle with constant scalar curvature. We give complete classifications for low dimensions and for conformally flat manifolds. Further, we determine when the unit tangent sphere bundle is Einstein or Ricci-parallel.
References:
[1] J. Berndt, F. Tricerri and L. Vanhecke: Generalized Heisenberg groups and Damek-Ricci harmonic spaces. Lecture Notes in Math. 1598, Springer-Verlag, Berlin, Heidelberg, New York, 1995. MR 1340192
[2] A. L. Besse: Manifolds all of whose geodesics are closed. Ergeb. Math. Grenzgeb. 93, Springer-Verlag, Berlin, Heidelberg, New York, 1978. MR 0496885 | Zbl 0387.53010
[3] A. L. Besse: Einstein manifolds. Ergeb. Math. Grenzgeb. 3. Folge 10, Springer-Verlag, Berlin, Heidelberg, New York, 1987. MR 0867684 | Zbl 0613.53001
[4] D. E. Blair: Contact manifolds in Riemannian geometry. Lecture Notes in Math. 509, Springer-Verlag, Berlin, Heidelberg, New York, 1976. MR 0467588 | Zbl 0319.53026
[5] D. E. Blair: When is the tangent sphere bundle locally symmetric? Geometry and Topology. World Scientific, Singapore, 1989, pp. 15–30. MR 1001586
[6] D. E. Blair and T. Koufogiorgos: When is the tangent sphere bundle conformally flat? J. Geom. 49 (1994), 55–66. DOI 10.1007/BF01228050 | MR 1261107
[7] E. Boeckx, O. Kowalski and L. Vanhecke: Riemannian manifolds of conullity two. World Scientific, Singapore, 1996. MR 1462887
[8] E. Boeckx and L. Vanhecke: Characteristic reflections on unit tangent sphere bundles. Houston J. Math. 23 (1997), 427–448. MR 1690045
[9] E. Boeckx and L. Vanhecke: Curvature homogeneous unit tangent sphere bundles. Publ. Math. Debrecen 53 (1998), 389–413. MR 1657491
[10] P. Bueken: Three-dimensional Riemannian manifolds with constant principal Ricci curvatures $\rho _1=\rho _2\ne \rho _3$. J. Math. Phys. 37 (1996), 4062–4075. MR 1400834
[11] B.-Y. Chen and L. Vanhecke: Differential geometry of geodesic spheres. J. Reine Angew. Math. 325 (1981), 28–67. MR 0618545
[12] P. Gilkey, A. Swann and L. Vanhecke: Isoparametric geodesic spheres and a conjecture of Osserman concerning the Jacobi operator. Quart. J. Math. Oxford 46 (1995), 299–320. DOI 10.1093/qmath/46.3.299 | MR 1348819
[13] A. Gray: Einstein-like manifolds which are not Einstein. Geom. Dedicata 7 (1978), 259–280. DOI 10.1007/BF00151525 | MR 0505561 | Zbl 0378.53018
[14] A. Gray and L. Vanhecke: Riemannian geometry as determined by the volumes of small geodesic balls. Acta Math. 142 (1979), 157–198. DOI 10.1007/BF02395060 | MR 0521460
[15] A. Gray and T. J. Willmore: Mean-value theorems for Riemannian manifolds. Proc. Roy. Soc. Edinburgh Sect. A 92 (1982), 343–364. DOI 10.1017/S0308210500032571 | MR 0677493
[16] S. Ivanov and I. Petrova: Riemannian manifolds in which certain curvature operator has constant eigenvalues along each circle. Ann. Global Anal. Geom. 15 (1997), 157–171. DOI 10.1023/A:1006548328030 | MR 1448723
[17] O. Kowalski: A note to a theorem by K. Sekigawa. Comment. Math. Univ. Carolin. 30 (1989), 85–88. MR 0995705 | Zbl 0679.53043
[18] O. Kowalski: A classification of Riemannian 3-manifolds with constant principal Ricci curvatures $\rho _1=\rho _2\ne \rho _3$. Nagoya Math. J. 132 (1993), 1–36. MR 1253692
[19] O. Kowalski: An explicit classification of 3-dimensional Riemannian spaces satisfying $R(X,Y)\cdot R=0$. Czechoslovak Math. J. 46 (1996), 427–474. MR 1408298 | Zbl 0879.53014
[20] J. W. Milnor: Curvatures of left invariant metrics on Lie groups. Adv. Math. 21 (1976), 293–329. DOI 10.1016/S0001-8708(76)80002-3 | MR 0425012 | Zbl 0341.53030
[21] E. Musso and F. Tricerri: Riemannian metrics on tangent bundles. Ann. Mat. Pura Appl. 150 (1988), 1–20. DOI 10.1007/BF01761461 | MR 0946027
[22] K. Sekigawa and L. Vanhecke: Volume preserving geodesic symmetries on four-dimensional Kähler manifolds. Differential Geometry Peñiscola, 1985, Proceedings, A. M. Naveira, A. Ferrández and F. Mascaró (eds.), Lecture Notes in Math. 1209, Springer, pp. 275–290. MR 0863763
[23] I. M. Singer: Infinitesimally homogeneous spaces. Comm. Pure Appl. Math. 13 (1960), 685–697. DOI 10.1002/cpa.3160130408 | MR 0131248 | Zbl 0171.42503
[24] I. M. Singer and J. A. Thorpe: The curvature of 4-dimensional Einstein spaces. Global Analysis. Papers in honor of K. Kodaira, Princeton University Press, Princeton, 1969, pp. 355–365. MR 0256303
[25] Z. I. Szabó: Structure theorems on Riemannian manifolds satisfying $R(X,Y)\cdot R=0$, I, Local version. J. Differential Geom. 17 (1982), 531–582. MR 0683165
[26] H. Takagi: Conformally flat Riemannian manifolds admitting a transitive group of isometries. Tôhoku Math. J. 27 (1975), 103–110. DOI 10.2748/tmj/1178241040 | MR 0442852 | Zbl 0323.53037
[27] A. Tomassini: Curvature homogeneous metrics on principal fibre bundles. Ann. Mat. Pura Appl. 172 (1997), 287–295. DOI 10.1007/BF01782616 | MR 1621175 | Zbl 0933.53020
[28] A. L. Yampol’skii: The curvature of the Sasaki metric of tangent sphere bundles (Russian). Ukrain. Geom. Sb. 28 (1985), 132–145. MR 0801377
Partner of
EuDML logo